Alert archive / Pennsylvania / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS State College, PA

March 1, 2009Lancaster County, York County, Pennsylvania

NWS State College, PA issued this winter storm warning at Mar 1, 2009, 11:31 AM EST for Lancaster County, York County, Pennsylvania. It took effect at Mar 1, 2009, 6:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2009, 11:31 AM EST (16:31 UTC)
In effect from
Mar 1, 2009, 6:00 PM EST
Expired
Mar 2, 2009, 3:14 AM EST
In force
9 hr
Issued by
NWS State College, PA

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 011631
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1131 AM EST SUN MAR 1 2009

PAZ065-066-020600-
/O.UPG.KCTP.WS.A.0004.090301T2300Z-090302T2100Z/
/O.NEW.KCTP.WS.W.0004.090301T2300Z-090302T2100Z/
YORK-LANCASTER-
1131 AM EST SUN MAR 1 2009

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 4 PM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

AN INTENSIFYING AREA OF LOW PRESSURE WILL SLIDE NORTH JUST OFF 
THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS
PORTIONS OF THE SUSQUEHANNA RIVER VALLEY AND FAR EASTERN
PENNSYLVANIA.

SNOWFALL TOTALS BY NOON MONDAY ACROSS YORK AND LANCASTER COUNTIES
SHOULD RANGE BETWEEN 5 AND 8 INCHES. LOCALLY HIGHER AMOUNTS
MAY OCCUR ACROSS THE HIGHER ELEVATIONS OF THESE COUNTIES.

STEADY...AND AT TIMES HEAVIER...SNOW IS EXPECTED TO ARRIVE
SHORTLY AFTER MIDNIGHT...AND PERSIST THROUGH THE MORNING COMMUTE
BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON. TRAVEL MONDAY
MORNING WILL BE HAZARDOUS ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR
PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ057-064-020600-
/O.NEW.KCTP.WW.Y.0036.090301T2300Z-090302T2100Z/
DAUPHIN-ADAMS-
1131 AM EST SUN MAR 1 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4
PM EST MONDAY.

AN INTENSIFYING AREA OF LOW PRESSURE WILL SLIDE NORTH JUST OFF
THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS
PORTIONS OF THE SUSQUEHANNA RIVER VALLEY AND FAR EASTERN
PENNSYLVANIA.

SNOWFALL TOTALS BY NOON MONDAY ACROSS DAUPHIN AND ADAMS COUNTIES
SHOULD RANGE BETWEEN 3 AND 6 INCHES. LOCALLY HIGHER AMOUNTS
MAY OCCUR ACROSS THE HIGHER ELEVATIONS OF THESE COUNTIES.

STEADIER...AND BRIEFLY HEAVIER SNOW IS EXPECTED TO ARRIVE SHORTLY
AFTER MIDNIGHT...AND PERSIST THROUGH THE MORNING COMMUTE BEFORE
TAPERING TO FLURRIES MONDAY AFTERNOON. TRAVEL MONDAY MORNING WILL
BE HAZARDOUS ACROSS THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS
SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE
SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST
UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ058-059-020600-
/O.CON.KCTP.WS.A.0004.090301T2300Z-090302T2100Z/
SCHUYLKILL-LEBANON-
1131 AM EST SUN MAR 1 2009

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS
EVENING THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING
THROUGH MONDAY AFTERNOON. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL SLIDE NORTH JUST OFF 
THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS
PORTIONS OF THE SUSQUEHANNA RIVER VALLEY AND FAR EASTERN
PENNSYLVANIA.

SNOWFALL TOTALS BY NOON MONDAY COULD TOP 6 INCHES OVER THE WATCH
AREA...BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON.

THE SNOW IS EXPECTED TO FALL HEAVILY BEFORE AND DURING THE
MORNING RUSH HOUR...AND COULD SIGNIFICANTLY SLOW TRAVEL. PLEASE
PLAN ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO
BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

BEACHLER/LAMBERT
3 follow-up statements
000 
WWUS41 KCTP 011944
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EST SUN MAR 1 2009

PAZ065-066-021100-
/O.CON.KCTP.WS.W.0004.090301T2300Z-090302T2100Z/
YORK-LANCASTER-
244 PM EST SUN MAR 1 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 PM EST MONDAY. 

AN INTENSIFYING AREA OF LOW PRESSURE CENTERED NEAR MYRTLE BEACH
SOUTH CAROLINA LATE TODAY WILL SLIDE NORTH...JUST OFF THE EAST
COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS MUCH OF
THE LOWER SUSQUEHANNA RIVER VALLEY AND EASTERN PENNSYLVANIA.

SNOWFALL TOTALS BY NOON MONDAY ACROSS YORK AND LANCASTER COUNTIES
SHOULD RANGE BETWEEN 5 AND 8 INCHES. LOCALLY HIGHER AMOUNTS MAY
OCCUR ACROSS THE HIGHER ELEVATIONS AND SOUTHEASTERN PORTIONS OF
THESE COUNTIES.

STEADY...AND AT TIMES HEAVIER...SNOW IS EXPECTED TO ARRIVE
SHORTLY AFTER MIDNIGHT...AND PERSIST THROUGH THE MORNING COMMUTE
BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON. IN
ADDITION...INCREASING NORTHERLY WINDS LATE TONIGHT THROUGH MONDAY
WILL CAUSE BLOWING AND DRIFTING OF THE SNOW AND REDUCE VISIBILITY
GREATLY AT TIMES. TRAVEL OVERNIGHT AND MONDAY MORNING WILL BE
HAZARDOUS ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN
YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE
LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ058-059-021100-
/O.UPG.KCTP.WS.A.0004.090301T2300Z-090302T2100Z/
/O.EXA.KCTP.WW.Y.0036.090301T2300Z-090302T2100Z/
SCHUYLKILL-LEBANON-
244 PM EST SUN MAR 1 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 4 PM EST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

AN INTENSIFYING AREA OF LOW PRESSURE CENTERED NEAR MYRTLE BEACH
SOUTH CAROLINA LATE TODAY WILL SLIDE NORTH JUST OFF THE EAST
COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS MUCH OF
THE LOWER SUSQUEHANNA RIVER VALLEY...AND EASTERN PENNSYLVANIA.

SNOWFALL TOTALS WILL GENERALLY RANGE BETWEEN 3 AND 5 INCHES ACROSS
MOST OF THE ADVISORY AREA...BUT COULD REACH 6 OR 7 INCHES BY NOON
MONDAY ACROSS THE REGION ALONG...AND TO THE SOUTHEAST OF
INTERSTATE 81. THE SNOW WILL TAPER TO FLURRIES MONDAY AFTERNOON.

THERE COULD BE A FEW PERIODS OF HEAVY SNOW LATE TONIGHT INTO THE
MORNING RUSH HOURS OF MONDAY. THIS SNOW...COMBINED WITH INCREASING
NORTHERLY WINDS OF 15 TO 30 MPH...WILL LEAD TO BLOWING AND
DRIFTING OF THE SNOW AND SIGNIFICANTLY REDUCED VISIBILITY DOWN TO
UNDER ONE QUARTER OF A MILE AT TIMES.

THIS COULD SIGNIFICANTLY SLOW TRAVEL ALONG THE INTERSTATE 81 AND
INTERSTATE 78 CORRIDOR. PLEASE PLAN ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN AREAS.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ057-064-021100-
/O.CON.KCTP.WW.Y.0036.090301T2300Z-090302T2100Z/
DAUPHIN-ADAMS-
244 PM EST SUN MAR 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 4 PM EST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 4 PM EST MONDAY. 

AN INTENSIFYING AREA OF LOW PRESSURE CENTERED NEAR MYRTLE BEACH
SOUTH CAROLINA LATE TODAY WILL SLIDE NORTH JUST OFF THE EAST
COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS MUCH OF
THE LOWER SUSQUEHANNA RIVER VALLEY...AND EASTERN PENNSYLVANIA.

SNOWFALL TOTALS WILL GENERALLY RANGE BETWEEN 3 AND 5 INCHES ACROSS
MOST OF THE ADVISORY AREA...BUT COULD REACH 6 OR 7 INCHES BY NOON
MONDAY ACROSS THE REGION ALONG...AND TO THE EAST OF ROUTE 15.
THE SNOW WILL TAPER TO FLURRIES MONDAY AFTERNOON.

THERE COULD BE A FEW PERIODS OF HEAVY SNOW LATE TONIGHT INTO THE
MORNING RUSH HOURS OF MONDAY. THIS SNOW...COMBINED WITH INCREASING
NORTHERLY WINDS OF 15 TO 25 MPH...COULD LEAD TO BLOWING AND
DRIFTING OF THE SNOW AND SIGNIFICANTLY REDUCED VISIBILITY DOWN TO
AROUND ONE QUARTER OF A MILE AT TIMES.

THIS COULD SIGNIFICANTLY SLOW TRAVEL ALONG THE INTERSTATE 81 AND
INTERSTATE 78 CORRIDOR. PLEASE PLAN ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

LAMBERT/BEACHLER/TYBURSKI
000 
WWUS41 KCTP 020312
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 PM EST SUN MAR 1 2009

PAZ065-066-021515-
/O.CON.KCTP.WS.W.0004.000000T0000Z-090302T2100Z/
YORK-LANCASTER-
1012 PM EST SUN MAR 1 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. 

AN INTENSIFYING WINTER STORM NEAR CAPE HATTERAS THIS EVENING WILL
MOVE NORTHEAST...TO BE CENTERED JUST EAST OF NANTUCKET ISLAND BY
MID DAY MONDAY.

LIGHT TO MODERATE SNOW WILL CONTINUE TO OVERSPREAD SOUTHEASTERN
PENNSYLVANIA OVERNIGHT...LASTING INTO MONDAY MORNING BEFORE
TAPERING TO SCATTERED SNOW SHOWERS AND FLURRIES BY MID DAY.

SNOWFALL TOTALS BY NOON MONDAY ACROSS YORK AND LANCASTER COUNTIES
SHOULD RANGE BETWEEN 4 AND 7 INCHES. LOCALLY HIGHER AMOUNTS MAY
OCCUR ACROSS HIGHER ELEVATIONS AND SOUTHEASTERN PORTIONS OF THESE
COUNTIES...CLOSER TO THE STORM TRACK.

IN ADDITION... INCREASING NORTHERLY WINDS WILL CAUSE BLOWING AND
DRIFTING OF ANY SNOW THAT FALLS...POSSIBLY REDUCING VISIBILITY
TO NEAR ZERO AT TIMES. TRAVEL OVERNIGHT AND MONDAY MORNING WILL
BE HAZARDOUS ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN
YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE
LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ057>059-064-021515-
/O.CON.KCTP.WW.Y.0036.000000T0000Z-090302T2100Z/
DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-
1012 PM EST SUN MAR 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
MONDAY. 

AN INTENSIFYING WINTER STORM NEAR CAPE HATTERAS THIS EVENING WILL
MOVE NORTHEAST...TO BE CENTERED JUST EAST OF NANTUCKET ISLAND BY
MID DAY MONDAY.

LIGHT...OCCASIONALLY MODERATE SNOW WILL CONTINUE TO OVERSPREAD
SOUTHEASTERN PENNSYLVANIA OVERNIGHT...LASTING INTO MONDAY MORNING
BEFORE TAPERING TO SCATTERED SNOW SHOWERS AND FLURRIES BY MID DAY.

SNOWFALL TOTALS BY NOON MONDAY WILL AVERAGE 2 TO 4 INCHES ACROSS
THE ADVISORY AREA...BUT AMOUNTS WILL LIKELY VARY FROM AN INCH OR SO
OVER WESTERN PARTS OF DAUPHIN AND ADAMS COUNTIES...INCREASING
CLOSER TO 4 OR 5 INCHES OVER EASTERN PORTIONS OF DAUPHIN AND
SCHUYLKILL COUNTIES. 

IN ADDITION... INCREASING NORTHERLY WINDS WILL CAUSE BLOWING AND
DRIFTING OF ANY SNOW THAT FALLS...POSSIBLY REDUCING VISIBILITY
TO NEAR ZERO AT TIMES. TRAVEL OVERNIGHT AND MONDAY MORNING WILL
BE HAZARDOUS ACROSS THE ADVISORY AREA.

THIS COULD SIGNIFICANTLY SLOW TRAVEL ALONG THE INTERSTATE 81 AND
INTERSTATE 78 CORRIDOR...ESPECIALLY DURING THE MORNING COMMUTE.
TRAVELERS ARE URGED TO PLAN ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN
AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

LA CORTE
000 
WWUS41 KCTP 020814
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EST MON MAR 2 2009

PAZ065-066-021700-
/O.CAN.KCTP.WS.W.0004.000000T0000Z-090302T2100Z/
/O.EXB.KCTP.WW.Y.0036.000000T0000Z-090302T1700Z/
YORK-LANCASTER-
314 AM EST MON MAR 2 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON EST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

A COASTAL STORM WILL MOVE NORTHWARD THROUGH THE MORNING AND JUST
BRUSH THE REGION WITH ADDITIONAL MODERATE SNOWFALL THIS MORNING.

SNOW WILL MOVE BACK INTO THE REGION FROM THE SOUTH AROUND
SUNRISE. THEN...THE STORM WILL MOVE QUICKLY OFF TO OUR
NORTHEAST...ENDING THE SNOWFALL BY NOON.

1 TO 3 INCHES OF ADDITIONAL SNOW WILL FALL ACROSS LANCASTER AND
YORK COUNTIES THIS MORNING. THIS SHOULD BRING STORM TOTALS UP TO 3
TO 6 INCHES IN LANCASTER COUNTY AND 2 TO 5 INCHES IN YORK COUNTY.
THE HIGHEST TOTALS WILL BE FOUND OVER THE HIGHER TERRAIN OF EASTERN
LANCASTER COUNTY AND ACROSS SOUTHERN YORK COUNTY.

NORTHERLY WINDS OF 10 TO 20 MPH WILL OCCASIONALLY GUST HIGHER AND
CAUSE BLOWING AND DRIFTING OF ANY SNOW THAT FALLS. TRAVEL THIS
MORNING MAY BE DIFFICULT. ESPECIALLY SINCE THE HEAVIER SNOW
SHOULD MOVE BACK IN RIGHT AROUND SUNRISE AND AFFECT THE MORNING
RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN AREAS.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND
AT...WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ057>059-064-021700-
/O.EXT.KCTP.WW.Y.0036.000000T0000Z-090302T1700Z/
DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-
314 AM EST MON MAR 2 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST
TODAY. 

A COASTAL STORM WILL MOVE NORTHWARD THROUGH THE MORNING AND JUST
BRUSH THE REGION WITH LIGHT TO MODERATE SNOWFALL DURING THE
MORNING HOURS.

SNOW WILL MOVE BACK INTO THE REGION FROM THE SOUTH AROUND SUNRISE.
THEN...THE STORM WILL MOVE QUICKLY OFF TO OUR NORTHEAST...ENDING
THE SNOWFALL BY NOON.

1 TO 3 INCHES OF SNOW IS EXPECTED TO FALL OVER THE ADVISORY AREA
THIS MORNING. THIS SHOULD BRING STORM TOTALS UP TO 2 OR 3 INCHES.

NORTHERLY WINDS OF 10 TO 20 MPH WILL OCCASIONALLY GUST HIGHER AND
CAUSE BLOWING AND DRIFTING OF ANY SNOW THAT FALLS. TRAVEL THIS
MORNING MAY BE DIFFICULT. ESPECIALLY SINCE THE SNOW SHOULD MOVE
BACK IN RIGHT AROUND SUNRISE AND AFFECT THE MORNING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN
AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND
OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

DANGELO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 7:28 AM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 1, 7:28 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 AM EST SUN MAR 1 2009

.SYNOPSIS...
LOW PRESSURE WILL CONSOLIDATE OVER THE SOUTHEAST STATES
TODAY...GATHERING INTO A SIGNIFICANT COASTAL STORM. THE STORM WILL
BRING MODERATE TO HEAVY SNOW UP INTO EASTERN PA TONIGHT AND MONDAY
MORNING. A HIGH PRESSURE SYSTEM WILL SETTLE IN FROM THE NORTHERN
PLAINS FOR THE EARLY TO MIDDLE PART OF THE WEEK...PROVIDING
MAINLY DRY WEATHER BUT ALSO UNSEASONABLY COLD TEMPERATURES. A
GRADUAL MODERATING TREND APPEARS IN STORE BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL NOON TODAY/...
DRY AIR HAS MADE IT VERY DIFFICULT FOR THE PRECIP TO GET TO THE
SFC IN THE SOUTH...BUT IT HAS MADE SOME SNOW AT KTHV IN THE LAST
HR. EXPECT ONLY LIGHT SNOW OR SLEET MIX TO OCCUR THIS
MORNING IN THE SRN TIER - ESP EAST OF CHAMBERSBURG. THIS STUFF
SHOULD JUST BE A NUISANCE...AND ONLY A DUSTING POSSIBLE THERE.
THE OTHER 3/4 OF THE FORECAST AREA WILL BE FAIR WITH THE MID/HIGH
CLOUDS THINNING A BIT THROUGH NOON.

&&

.SHORT TERM /NOON TODAY THROUGH TUESDAY/...
TEMPS TODAY ARE MORE CHALLENGING THAN I EXPECTED...WITH CLOUDS AND
SOME LIGHT PRECIP IN THE SOUTH ATTM BUT THE CLOUDS MAY THIN OUT A
BIT THIS AFTN...AND ALLOW MORE SUN IN. THE NRN TIER MAY END UP
BEING JUST AS MILD AS THE SE IF THE CLOUDS HANG ON IN THE SE
LONGER THAN EXPECTED OR JUST STAY THICKER LONGER. THUS...WILL MAKE
THE MAXES MORE HOMOGENEOUS OVERALL...ABOUT 5F EITHER SIDE OF
FREEZING.

THE CLOUDS GET THICKER AGAIN FROM THE S BY LATE AFTN AND EARLY
EVENING. THE NW COULD STAY CLEAR WHILE THE REST OF THE AREA GOES
CLOUDY. THEN...THE PRECIP BEGINS. IT SHOULD ALL BE SNOW...AS THE
FCST SOUNDINGS HAVE BECOME DECIDEDLY COLDER THROUGH TIME/DURING
THE LAST 48 HRS OF MDL RUNS AT LEAST. NO WARM LAYER ALOFT IS
RATHER UNUSUAL FOR ANY STORM THAT AFFECTS PA DURING THE MONTH OF
MARCH. BUT THE HIGH TO OUR NORTH IS SUPPLYING VERY COLD AIR AND
THE ZERO LINE AT 8H IS STICKING ALONG THE NJ SHORELINE. THE SFC
LOW PASSES RIGHT OVER KHAT DURING THE EVENING...AND FOLLOWS THE
GULF STREAM FOR THE MOST PART BUT STAYS TANTALIZINGLY CLOSE TO
NANTUCKET/CAPE COD AS IT GOES TO THE NE. BRIEFLY COUPLED JET
STRUCTURE AND AN UPPER TROF THAT STARTS TO GO A LITTLE NEG TILT
AS IT GETS TO THE LOCAL AREA WILL PUT SOME DEFORMATION ZONE SNOW
OVER ERN PA DURING THE PRE-DAWN TO RUSH HOUR/S OF MONDAY MORNING.

THE 8H LOW STAYS TO OUR EAST AND MOISTURE WILL BE TOUGH TO FIND
THE FARTHER WEST YOU GO. WITH THE POSSIBILITY OF HEAVY SNOW SO
CLOSE WILL TAKE A SMALL STEP TO POST A WINTER STORM WATCH...BUT
JUST FOR THE FAR SERN COS. IT WILL PROVIDE A CLOSE CALL FOR MUCH
OF THE AREA...ESPECIALLY THE HARRISBURG METRO AREA. HARRISBURG
ITSELF AND PLACES JUST TO THE NW OF THEM COULD GET ADVSRY
SNOWS...BUT THE GRADIENT FROM HEAVY SNOW TO ALMOST NO SNOW WILL
BE VERY TIGHT...AND STATE COLLEGE...ALTOONA AND WILLIAMSPORT MAY
NOT GET MORE THAN A DUSTING. SERN YORK COUNTY COULD ALSO GET THE
HEAVY SNOW AS THE STRIPE OF BEST SNOW WILL MOST LIKELY BE IN A SW-
NE ORIENTATION FROM DC TO PHL TO NYC.

MONDAY LOOKS PRETTY COLD WITH CLOUDS AND SNOW IN THE EAST EARLY.
8H TEMPS DROP INTO THE -20C RANGE AS THE STORM PULLS AWAY TO THE
NE ON MONDAY. N-S DEFORMATION BANDS PERHAPS LINGER INTO THE
AFTERNOON IN THE FAR EAST. OTHERWISE...IT WILL THEN JUST GET COLD
WITHOUT THE CLOUDS AND MOISTURE MON NIGHT AND TUES. HAVE GONE FOR
TEMPS AT OR BELOW MAV GUID FOR THOSE TIMES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HEIGHTS BEGIN TO INCREASE TUE THRU WED NGT ALONG WITH A DRY
AIRMASS...EXPECT FEW CLOUDS. THERMAL RIDGE IN MID-LVLS ARRIVES
WITH A FRONTAL BNDRY EARLY THUR...WITH NEXT CHC OF PRECIP ARRIVING
THUR/FRI. CONFIDENCE IS LOWER IN THE LATER PERIODS...HOWEVER
APPEARS ANY SFC VORTS WILL TRACK ACROSS GREAT LAKES WITH A
PERSISTENT SW FLOW. ATTM THE QUESTION IN THE LATER PERIODS REVOLVE
AROUND LLVL MOISTURE WHICH WILL RESULT IN HOW COOL/WARM SFC TEMPS
WILL BE FRI/SAT.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
VFR FLYING WILL CONT THROUGH MUCH OF THE DAYLIGHT HOURS AND A
LULL IN THE COASTAL STORM OCCURS. LIGHT SNOW WILL RETURN TO
MAINLY SOUTHERN AIRFIELDS LATER THIS AFTN AND TONIGHT AS A
SECONDARY SFC LOW MOVES UP THE COAST. MVFR/IFR CONDS IN WINTRY
PCPN WILL BE PSBL TONIGHT ALONG AND S/E OF A JST/UNV/IPT LINE
WITH HIGHER CONFIDENCE IN LOWERED CIG/VIS RESTRICTIONS OVER THE
SERN LWR SUSQ VLY AIRFIELDS.

NORTHEAST TO EAST SFC WINDS OF 5-10 KT WILL OCCUR
OVERNIGHT...BEFORE BACKING MORE TO THE NORTH AND INCREASING
TO 10-15KT LATE SUNDAY AFTERNOON WITH GUSTS AROUND 25 KTS
POSSIBLE SUNDAY NIGHT INTO MONDAY.

OUTLOOK...
MON...GUSTY NW WIND. VFR WEST. REDUCED VSBYS/CIGS POSS EAST.
TUE...VFR.
WED...VFR.
THU...POSS MVFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 6 PM EST THIS EVENING THROUGH MONDAY
AFTERNOON FOR PAZ058-059-065-066.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...BEACHLER
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Mar 1, 3:13 AM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 AM EST SUN MAR 1 2009

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-049-
050-020815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
313 AM EST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PAZ058-059-065-066-020815-
SCHUYLKILL-LEBANON-YORK-LANCASTER-
313 AM EST SUN MAR 1 2009

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ036-051>053-056-057-063-064-020815-
FRANKLIN-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-CUMBERLAND-
ADAMS-
313 AM EST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT TO MODERATE SNOWFALL IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT TO MODERATE SNOWFALL MAY LAST THROUGH NOON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:07 AM ESTWinter Storm WatchCTPLancaster, Lebanon, Schuylkill, York12 hr
Mar 1, 11:31 AM ESTWinter Weather AdvisoryCTPAdams, Dauphin, Lancaster, Lebanon, Schuylkill, York24 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.